MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER; X- FORCE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER; X- FORCE
Catalog Number 998006
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that it was difficult to deflate the catheter balloon.The doctor removed the catheter slowly with the balloon remaining inflated.No patient injury reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.However, the cause is unknown.The catheter sample was received coiled and appeared to be in good condition.The balloon was deflated with the refolding tool covering approximately 1/2 inches of the balloon.Once the refolding tool was removed, there appeared to be a slight kink around the location of the portholes.There was perhaps contract medium inside the balloon from use.The sample catheter was inspected under a 25x magnification.The wire hubs and y-connector showed no functional defects.A section of the catheter with all hubs in tact was removed.The inflation device was attached and water was flushed through to check for any disruptions in the polymide outer shaft and y-connector.There were no functional or visual defects or excess glue.The middle portion of the catheter was removed and again checked for any obstructions or defects.There were no functional or visual defects.The balloon portion of the catheter sample was carefully dissected to check the conditions of the markers, step, and shaft portholes.All were positioned correctly and there were no obstructions to the portholes.There appeared to be a slight kink around the portholes.No excess glue was found in the inflation / deflation lumen.The supplier noted that it is possible the incomplete deflation may have occurred due to the slight kink around the portholes of the shaft.It is undetermined if the kink occurred during the manufacturing, packaging, or an outside source process.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿the x-force® balloon dilation catheter is a dual lumen catheter with a balloon mounted on the distal tip.It has a radiopaque tip and two radiopaque markers beneath the balloon that define the working length.The lumen labeled with the rated burst pressure (xx atm) is for balloon inflation.The other lumen allows the catheter to track over a 0.038¿ (.97mm) diameter guidewire and can be used for monitoring of pressure or the infusion of medication and/or contrast medium.Each balloon inflates to a stated diameter and length at a specific pressure, typically 10 atm.The x-force® balloon dilation catheter comes packaged with a refolding tool and is available with or without an inflation device.It comes sterile and is for single patient use only.Indications for use the x-force® balloon dilation catheter is recommended for use in the dilation of the urinary tract.Contraindications do not use the x-force® balloon dilation catheter in the presence of conditions, which create unacceptable risk during the dilation of the urinary tract.Warnings ¿ do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded.Please refer to the device label for the recommended maximum rated burst pressure.Extreme caution should be used when considering dilation of irregular, not-compliant tissue or in the presence of certain calculi.¿ this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions caution: federal law (u.S.A.) restricts this device to sale by or on the order of a physician.Only a physician who has an understanding of the clinical applications, technical principles and associated risks of balloon dilation within the urinary tract should use this device.After use, the x-force® balloon dilation catheter and/or accessories may be considered a potential biohazard.Handle and dispose of in accordance with medical practice and applicable laws and regulations.Inspection prior to use the x-force® balloon dilation catheter is a sterile, single patient use device.Carefully inspect the catheter and the sterile packaging for signs of damage that may have occurred during shipment.Do not use the product if damage is evident.Preparation of the catheter all x-force® balloon dilation catheters contain air in the balloon lumen.The air must be removed to allow liquid to fill the balloon when it is inflated.1.Remove the protective sheath from the balloon.2.Attach the inflation device to the connector on the balloon lumen.3.Open the stopcock and draw back on the inflation device to remove the air from the balloon catheter.4.Close the stopcock, remove the inflation device, depress the plunger to remove any air and reattach to the balloon catheter.5.Repeat steps 3-4 until all air is removed from the balloon lumen.".

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
X- FORCE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7913913
Report Number1018233-2018-04453
Device Sequence Number2269713
Product Code EZN
UDI-Device Identifier10801741052801
UDI-Public(01)10801741052801
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number998006
Device Lot NumberBMBWFM25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1